Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 93, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 8, 2000, 8:00 AM MDT for Golden Valley County, North Dakota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 8, 2000, 8:00 AM MDT (14:00 UTC)
- Expired
- Jul 8, 2000, 8:45 AM MDT
- In force
- 45 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Golden Valley County, ND
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 2.0 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -251 J/kg
- Mixed-layer LCL
- 1607 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
995 WUUS53 KBIS 081400 SVRBIS NDC033-081445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 800 AM MDT SAT JUL 8 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GOLDEN VALLEY COUNTY IN SOUTHWEST NORTH DAKOTA * UNTIL 845 AM MDT * AT 800 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES NORTHWEST OF BEACH...OR ABOUT 68 MILES WEST OF DICKINSON...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BEACH AT 810 AM MDT SENTINEL BUTTE AT 825 AM MDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4711 10422 4694 10429 4675 10365 4703 10368
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:00 AM MDT, 6 hours earlier.
Area forecast discussion, Jul 8, 2:00 AM MDT, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT SAT JUL 8 2000 SURFACE FRONT MEANDERS EAST AND WEST FROM SURFACE LOW ALONG MONTANA AND WYOMING BORDER. CONVECTION STILL CONTINUES TO DEVELOP IN AN ARC THROUGH CENTRAL MONTANA NORTH OF FRONT. SO FAR THIS CONVECTION IS WEAKENING AS IT MOVES NORTHEAST TOWARD THE WESTERN BORDER...THOUGH NEXT CELL APPEARS MORE PERSISTENT. WEAK CONVECTION ALSO ALONG AND NORTH OF ND/SD BORDER...ONCE AGAIN NORTH OF FRONT AND IN SOUTHWEST TO WEST CENTRAL COUNTIES. AGAIN CONVECTION IS WEAK BUT MAY BACK BUILD IN CWA. WILL CONTINUE BASIC TREND OF ONGOING FORECAST WITH WORDING CHANGES. FOG WIDESPREAD SOUTHEAST ZONES BUT NOT TO ADVISORY LEVELS. FLOW WILL VEER MORE WESTERLY ACCORDING TO YTDYS MRF AND THIS MORINGS ECMWF BY LATE IN EXTENDED BUT WILL NOT CHANGE EXTENDED AT THIS TIME. .BIS...NONE. HW
In the hours before
Special weather statement, Jul 8, 4:15 AM MDT, 3 hours 45 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-081600- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 515 AM CDT SAT JUL 08 2000 FORECAST...SCATTERED THUNDERSTORMS WILL MOVE FROM WEST TO EAST THIS MORNING. THEN SKIES WILL BECOME PARTLY SUNNY FROM THE WEST AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS EVENING. DISCUSSION...AN UPPER LEVEL RIDGE CONTINUES IN PLACE OVER THE CENTRAL U.S. WITH WESTERN NORTH DAKOTA IN SOUTHWEST FLOW ALOFT. WEAK LOW PRESSURE WAS LOCATED SOUTH OF THE STATE WITH SURFACE BOUNDARIES EXTENDING EAST AND WEST OF THE LOW. THE LOW PRESSURE SYSTEM...COMBINED WITH AN UNSTABLE AIR MASS IN PLACE AND AN UPPER LEVEL DISTURBANCE MOVING INTO THE STATE FROM MONTANA TONIGHT MAY TRIGGER SEVERE THUNDERSTORMS THIS EVENING AND INTO TONIGHT. WEATHER SPOTTERS MAY BE NEEDED ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS EVENING AND TONIGHT. THIS PRODUCT IS FOR PLANNING PURPOSES ONLY. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATED FORECASTS.
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.